Secondary Logo

Journal Logo

Institutional members access full text with Ovid®

An Unreported Cause of Intrathecal Baclofen Withdrawal Symptoms in a Woman With Spastic Cerebral Palsy Who Received Intrathecal Gablofen

Duraski, Sylvia, A.; Sayyad, Anjum

Journal of Neuroscience Nursing: April 2018 - Volume 50 - Issue 2 - p 116–119
doi: 10.1097/JNN.0000000000000355
Case Study
Buy

ABSTRACT This article details an unreported potential cause of withdrawal symptoms in a patient with cerebral palsy who experienced intrathecal baclofen withdrawal shortly after placement of a baclofen pump with subsequent refill with Gablofen. Initial implantation of the baclofen pump with Lioresal occurred after a successful hospital trial of intrathecal injection via lumbar puncture. However, later, the patient did experience signs and symptoms of baclofen withdrawal after a pump refill was performed with Gablofen.

Questions or comments about this article may be directed to Sylvia A. Duraski, MS ANP-BC CRRN CBIS, at Sylvia.duraski@nm.org. She is a Nurse Practitioner, Marianjoy Medical Group, Part of Northwestern Medicine, and Adjunct Instructor, Department of Physical Medical, Medicine and Rehabilitation, Feinberg School of Medicine, Northwestern University, Bartlett, IL.

Anjum Sayyad, MD FAAPMR, is Assistant Professor, CMS; Residency Program Director; and Medical Director, Day Rehabilitation, Marianjoy Rehabilitation Hospital, Part of Northwestern Medicine, Medical Director Stroke Rehabilitation, Central Dupage Hospital, Aurora, IL.

Ms Duraski and Dr Sayyad contributed equally to the writing and development of this case report.

The authors declare no conflicts of interest.

© 2018 American Association of Neuroscience Nurses